Alert archive / Kentucky / River Flood Advisories in 2018
River Flood Advisory 9, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood advisory at Apr 6, 2018, 10:29 AM EDT for Adams County, Brown County, Ohio; Bracken County, Lewis County, Mason County, Kentucky. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 10:29 AM EDT (14:29 UTC)
- Expired
- Apr 8, 2018, 7:29 PM EDT
- In force
- 57 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Maysville (MYVK2).
- Action stage
- 48 ft
- Minor stage
- 50 ft
- Moderate stage
- 58 ft
- Major stage
- 66 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03238000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Apr 6, 10:07 AM EDT, 22 minutes earlier.
Area forecast discussion, Apr 6, 10:07 AM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 1007 AM EDT Fri Apr 6 2018 .SYNOPSIS... A cold front will move south through the region today and tonight, bringing a chance of rain and snow, with accumulating snow expected in northeast Kentucky and southern Ohio. Drier conditions will return with high pressure on Saturday and Sunday, but a chance of precipitation will return for Monday and Tuesday, as low pressure moves east into the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Very few notable adjustments were made to the near term period. Sky cover was decreased slightly for the late morning near and south of the Ohio River in accordance with some breaks appearing on satellite imagery. While much of the area will remain mostly cloudy, skies along and south of the Ohio River will be a bit clearer through the first part of the afternoon. Temps in these areas were also bumped up a degree or two to account for more efficient daytime heating. Prev Discussion-> All things considered, the weather looks fairly quiet through the afternoon over the ILN forecast area. Warm advection is currently occurring ahead of a 500mb trough (and a bit further ahead of a surface cold front) and as such, it appears that min temps for the night have already been reached, or at least are very close to being reached. Temperatures will rise slightly through the rest of the early morning, followed by more significant rises once daytime heating (despite the mid-level clouds) and stronger warm advection provide for a decent rise in temperatures today for most of the CWA. However, as the front enters the area this afternoon, there will certainly be a gradient in temperatures -- with conditions already beginning to cool by 18Z north and northwest of Dayton. Thus, the range in max temps will be large -- from middle 40s in Mercer County OH to near 60 in Lewis County KY. Early this morning, there have been some radar echoes moving eastward, as a result of the stronger warm advection aloft. Observations indicate that much of this is not reaching the ground. Some 20-30 percent precipitation chances have been kept in the forecast for a few hours, but realistically, there is very little chance of any accumulating rain or snow. Chances for precipitation ahead of the cold front will be covered in the short term AFD section below. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... 00Z model runs have continued to depict diminishing returns on the potential for precipitation Friday night into Saturday morning, leading to some necessary adjustments in both forecast amounts and headline arrangements across Ohio, Kentucky, and other surrounding locations. The cold front moving through the ILN CWA will, at the surface, be mostly through the forecast area by evening. There is stronger forcing at 850mb, associated with a sharper gradient in theta-e that appears to lag the surface front by about 6 hours. Looking for upper support, there may be some right entrance region help, but the overall jet pattern is not especially well defined. Perhaps one of the biggest issues is that the lowest 5000 feet or so of the atmosphere will be fairly dry, with the best saturation lining up with the best forcing a little further aloft than that. As this system has gotten within range of some of the radar-simulating models, it is interesting to note that depictions of the swaths of simulated echoes are very inconsistent from model to model, suggesting overall weak and transient signals with regards to getting any consistent forcing going -- or at least in getting enough forcing to battle the dry air in more of a widespread manner. Confidence in getting /some/ precipitation remains high, so PoPs were left mostly unchanged from the previous forecast. However, QPF amounts and thus snowfall totals were reduced. This forced a decision on the current Winter Storm Watch headlines, and in collaboration with surrounding offices, it was decided that neither warning nor advisory criteria impacts were expected within the ILN area. If anything, this -- even more so than similar cases in the past week or two -- is an opportunity to play the /public impact/ card in reverse. For the areas where snow totals are expected to possibly exceed an inch (the southeastern ILN CWA) surface temperatures on Friday afternoon will be close to 60 degrees. Not only will snow be unlikely to stick on roads, there are fair questions about how much accumulation will even occur on the usual raised/grassy/metal surfaces. While totals have been reduced to no more than 2 inches, there are some thoughts that even this could be too much to keep in the forecast. A Special Weather Statement will be issued to cover the areas where an inch of snow is still in the forecast. Precipitation should come to an end by around 15Z in the southeastern CWA, and well earlier for near and north of the Interstate 71 corridor. Once this occurs, weather conditions look fairly quiet on Saturday, though the forecast max temperatures in the cold northerly flow (upper 30s to lower 40s) will be close to 20 degrees below normal. Finally, it should be noted that a freeze warning will likely be needed for Saturday morning in the area where the program is currently active. This was also collaborated with neighboring offices, and these headlines will not be issued on the overnight shift. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... The extended forecast will continue to feature below normal temperatures into mid week, with perhaps a return to normalcy toward the end of the week. High pressure will settle into the region Saturday night, providing mostly clear skies and cold temperatures. Most locations will bottom out in the lower 20s, with a few upper teens not out of the question. Will continue to mention frost/freeze across Kentucky and parts of Southeast Indiana where the frost/freeze program has begun for the spring season. On Sunday, the day will start out with sunshine, then clouds will increase from the west ahead of the next s/wv. It will continue to be cold for early April with highs in the lower to mid 40s. For Sunday night into Monday morning, aforementioned s/wv is forecast to pass east across the region. This system will bring rain/snow to the area. Some minor snow accumulations of an inch or less will be possible, mainly on elevated, grassy surfaces. It looks like we will see a lull in precipitation chances from Monday morning into Monday afternoon, then another s/wv associated with low pressure and a cold front will approach the region from the northwest. This will move across the forecast area Monday night, providing another chance of rain and/or snow. Highs on Monday will moderate ahead of the cold front (mid 40s to lower 50s) , but will still be below normal. Lows Monday night will fall back into the lower to mid 30s. As we head into mid week, we should see a dry period as high pressure traverses the region. Highs on Tuesday in the mid and upper 40s will warm into the 50s by Wednesday. An approaching cold front will affect the region Wednesday night into Thursday, bringing a return to clouds and a chance of showers. Temperatures on Thursday should warm into the 50s to the lower 60s ahead of the cold front. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... VFR conditions are expected through this afternoon, with winds switching to the west, and gusting to around 20 knots. There will be a gradual thickening of clouds through the day, and eventually, some precipitation will begin to develop during the afternoon. The best chance for precipitation -- a chance of rain or snow -- will occur during the evening hours. Especially if some snow can develop, some MVFR conditions will likely occur as well. Any snow will end later during the overnight hours, with dry conditions expected by Saturday morning. Winds will remain in the 10-15 knot range Friday night, switching to northerly by early Saturday morning. OUTLOOK...MVFR conditions are possible from Sunday night through Monday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...KC/Hatzos SHORT TERM...Hatzos LONG TERM...Hickman AVIATION...Hatzos
Hazardous weather outlook, Apr 6, 4:30 AM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 430 AM EDT Fri Apr 6 2018 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>063- 065-070>072-077-078-070830- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Fairfield-Butler-Warren-Clinton-Hamilton-Clermont- 430 AM EDT Fri Apr 6 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ064-070830- Pickaway- 430 AM EDT Fri Apr 6 2018 This Hazardous Weather Outlook is for Central Ohio. .DAY ONE...Today and Tonight. River flooding is expected to continue today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ073-074-079>082-088-070830- Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 430 AM EDT Fri Apr 6 2018 This Hazardous Weather Outlook is for Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Light snowfall accumulations are expected tonight through early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. KYZ094>100-070830- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- 430 AM EDT Fri Apr 6 2018 This Hazardous Weather Outlook is for Northeast Kentucky and Northern Kentucky. .DAY ONE...Today and Tonight. Light snowfall accumulations are expected tonight through early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Freeze conditions are expected on Sunday morning, and again on Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. INZ075-080-KYZ089>093-070830- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell- 430 AM EDT Fri Apr 6 2018 This Hazardous Weather Outlook is for Southeast Indiana and Northern Kentucky. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Freeze conditions are expected on Sunday morning, and again on Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:27 AM EDT | River Flood Warning | ILN | Ross | 14 hr |
| Apr 6, 11:15 AM EDT | Areal Flood Warning | ILN | Delaware | 12 hr |
| Apr 6, 2:01 PM EDT | River Flood Warning | ILN | Clermont, Hamilton | 43 hr |
| Apr 6, 2:24 PM EDT | River Flood Advisory | ILN | Clermont | 45 hr |
| Apr 6, 10:52 AM EDT | Freeze Warning | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more | 24 hr |
Nearby
River Flood Advisories in Kentucky, 2018River Flood Advisories in Ohio, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.